Why do medications meant to lower my BP raise it instead?
I'm 42 and have very odd side effects to not just bp medicine. However I went to my cardiologist for occasional pvc and occasional high bp. I'm far worse now than I was when I started It's common for me to try a new medicine while hooked up to monitors & the BP medicine to immediately put me in bi or trigemeny rhythm, weaken my pulse or run my heart rate up high, and raise my BP instead of lowering it. I'm currently on a heart monitor and am trying clonidine patches. I started at 143/83 put on the patch it's steadily gone up to 208/138 so far . Anyone have an idea why? My cardiologist just keeps throwing pills at me and only believes me when he sees the monitor ( this has happened plenty of verifiable times in medical facilities). Labetilol, cardene, hydralazine, etc Even pills like losartan & lisinopril give me side effects like nose bleeds, chest pain, not being able to breathe, and not lowering my BP. Any thoughts or tests I could suggest would be helpful. Thanks
Interested in more discussions like this? Go to the Heart & Blood Health Support Group.
Connect

Hi @acblack629. I am wondering how you are doing. What have you learned since creating this discussion about blood pressure medications increasing your pressure instead of controlling it.
Have you learned more about your blood pressure? How are you feeling?
@jlharsh
Thank you so much for replying.
I have been to Mayo Rochester on 2 separate occasions last year. My abnormal blood test results suggested a secondary cause and I was told a scan would reveal either a tumor or growth of the adrenal glands (it was suggested that it was probably primary aldosterone). The scan revealed nothing untoward. It has left me with no path forward. In other words, no tests are revealing any reason for the very high pressure and I am very concerned but don't know what to do.
Thank you again.
-
Like -
Helpful -
Hug
1 ReactionI am going through the exact thing. I have high BP and Hashimotos. After Covid I have been to the er 4 times for tremendous spikes to my BP. This has happened with four different meds. I take a moderate dose and it works well until it stops working so Drs. Increase dose and my BP starts spiking and dropping with huge bumps in hr to 140. This goes on for days. Bloodwork looks great
-
Like -
Helpful -
Hug
1 Reaction